Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 29, 2005, 9:58 AM CDT for Jackson County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2005, 9:58 AM CDT (14:58 UTC)
- Expired
- May 29, 2005, 10:51 AM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:30 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 29, 8:30 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CDT SUN MAY 29 2005 .UPDATE... QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS. LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON. && .DISCUSSION... COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100% COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING. THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 69 83 70 / 80 50 80 60 BTR 85 71 83 72 / 60 50 80 50 MSY 87 75 85 73 / 40 50 70 40 GPT 88 74 84 72 / 30 50 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17/8
In the hours before
Special weather statement, May 29, 9:13 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 913 AM CDT SUN MAY 29 2005 LAZ034>036-046>050-056>068-MSZ068-291600- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- IBERVILLE LA-LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA- LOWER TERREBONNE LA-ORLEANS LA-POINTE COUPEE LA-ST. CHARLES LA- ST. JAMES LA-ST. JOHN THE BAPTIST LA-UPPER JEFFERSON LA- UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA- UPPER TERREBONNE LA-WEST BATON ROUGE LA-WEST FELICIANA LA- WILKINSON MS- 913 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY... A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A STRONG UPPER AIR DISTURBANCE WILL MOVE INTO THE EAST-CENTRAL AND SOUTH-CENTRAL PARISHES OF LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI DURING THE MID-MORNING HOURS. A LINE OF SHOWERS AND THUNDERSTORMS WERE ALSO ADVANCING NORTHWARD FROM HOUMA TO NEW IBERIA. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGTNING THROUGH 11 AM. ALSO EXPECT LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS BETWEEN ONE AND THREE INCHES THROUGHOUT THE DAY. 24
Special weather statement, May 29, 9:17 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 917 AM CDT SUN MAY 29 2005 MSZ081-082-291600- HARRISON MS-JACKSON MS- 917 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY... A CLUSTER OF THUNDERSTORMS OVER EASTERN HARRISON COUNTY AND WESTERN JACKSON COUNTY WILL CONTINUE TO MOVE TO THE NORTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 25 OR 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH 10 AM. ADDITIONAL STORM DEVELOPMENT IS EXPECTED THROUGHOUT THE DAY WITH RAINFALL ACCUMULATIONS POSSIBLY REACHING THREE OR FOUR INCHES IN SOME LOCATIONS BY THIS EVENING. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:46 AM CDT | Special Marine Warning | LIX | 29 min | |
| May 29, 10:43 AM CDT | Special Marine Warning | LIX | 47 min | |
| May 29, 11:48 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 29, 3:20 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 25 min |
| May 29, 3:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| May 29, 3:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| May 29, 4:28 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 32 min |
| May 29, 4:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| May 29, 5:25 PM CDT | Special Marine Warning | LIX | 65 min | |
| May 29, 6:19 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| May 29, 6:23 PM CDT | Special Marine Warning | LIX | 97 min | |
| May 29, 6:28 PM CDT | Special Marine Warning | LIX | 62 min | |
| May 29, 6:48 PM CDT | Tornado Warning | LIX | Saint Helena | 42 min |
| May 29, 6:52 PM CDT | Special Marine Warning | LIX | 53 min | |
| May 29, 12:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 36 min |
| May 29, 3:36 PM CDT | Tornado Warning | LIX | Hancock | 26 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 49 min |
| May 29, 4:20 PM CDT | Tornado Warning | LIX | Harrison | 28 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 28 min |
| May 29, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
| May 29, 5:49 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 116 min |
| May 29, 6:19 PM CDT | Tornado Warning | LIX | Amite | 41 min |
| May 29, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 55 min |
| May 29, 6:58 PM CDT | Tornado Warning | LIX | Pike | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.